Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jujuy

Accutane And Mood- Support

Recommended Posts

Hello everybody,

I joined this forum, because I recently started taking Accutane and I am looking for support in grappling with its side effects. Here is my story:

I am a young woman completing a graduate course in Paris. My struggle with acne began, as it does for many, during puberty. Before I had acne, when I was young, I remember looking at people with acne and being repulsed by their condition. Sometimes I wonder whether my acne has been karma's way of punishing me. However, I digress.

Throughout my teen years I had moderate to severe acne, as do a lot of teens. Nevertheless, the condition took an emotional toll on me, and so began my visits to the dermatologist. I consulted many dermatologists and tried everything: antibiotics, differin, proactiv, benzoyl peroxide, salycilic acid, facials, etc. You name it, I tried it. To no avail, my acne remained. As I became an adult, my acne became erratic; I would go through periods where my skin was doing horribly, and then, for no apparent reason, my skin would clear up. These cycles repeated themselves through my late teens, and college years. In my final year of college, my skin finally became clear. I thought that I had outgrown my acne...

A year and a half later (and a semester into Graduate School), I began having breakouts again. I thought nothing of it, and used topical acne medication; this controlled the problem relatively well for a while. Then last year, I began to be extremely stressed by my studies and my acne came back with a virulent force. It was itchy, and I had huge cysts all over my face (before it was only on my T-zone). It was embarrassing, especially given that I am in a field where you have to do public speaking literally every day. Over the summer, I began yet another course of antibiotics, creams, and purifying facials. It all helped, but my acne was still there and worst of all: my face was beginning to scar.

After consulting with my dermatologist, my parents, and my boyfriend, I decided to undergo my first course of Accutane. When I started Accutane, I was on top of the world: healthy, thin, I had just begun a new relationship with a wonderful man, and had passed a very important set of exams for my degree. I began with all the usual blood tests: everything was fine, except my cholesterol, which was borderline.

Initially, I had the usual side effects. Annoying yes, but not particularly horrible: body pain, chapped lips, dry skin, and fatigue. Now two months in, I have become extremely moody and irritable. I am arguing with the people I love the most: my family and my boyfriend. Sometimes, I cry uncontrollably for hours. When I fight with people, I completely lose control and say the most hurtful things, which I later deeply regret. These "downs" tend to last a couple of hours.

This is what brings me here. What are your experiences with Accutane and mood? Do you have any tips on staying positive? On the bright side, my skin is doing really really well!

Thank you in advance for all your help and support! I look forward to hearing from you soon!

From Paris with love,

Jujuy

Share this post


Link to post
Share on other sites

Actually, depression and mood swings were the two side effects of accutane that really scared me before trying the treatment. If i became depressed it would be really difficult to keep on with my daily life and my studies that are really important right now as it is my last year of HS. But i've realized that so far i haven't got any of those side effects and taking it hasn't been as bad as i thought and as many people say it is. The only thing that bothers me is being patient, i just want to be clear to live my life to the fullest you know... now i have a question, did your acne get worse before clearing up?

Share this post


Link to post
Share on other sites

Um...I experienced a slight IB, but it was gone pretty fast. I'm two months in, and I'm very happy with the results. The difference is very visible.

Share this post


Link to post
Share on other sites

jujuy- I have also started Accutane about 1 month and 1/2 ago. And now I am starting to experience mood swings. I have been quick to snap on situations that I before had the patience to deal with. I wasn't sure if it was the medicaiton doing this to me but since I found your post I am def thinking it can be the cause. So, I am also looking for comments from everyone else.

Share this post


Link to post
Share on other sites

I think this is common on a medication like this.

When your body is constantly fighting something (in this case isotretinoin) then you won't be feeling good. It's taking a toll on your body. Unhealthy people are not happy people.

\

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×